Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Male Sexual Disorders
|FLAEMT - Wed May 10, 2006 1:19 am||
I am a 22 y/o male with an acute onset of heaviness and some dull pain in my left testicle about 2 months ago. The pain seems so have diminished, but at times the left testiscle seems tender. Two concerns: 1) the scrotum on the left side has some increased vascularity, tiny red veins are more noticeable 2) the left testical has descended about 1/2 "- 1 " lower than the right testicle and has stayed that way. I had a physical by my PCP, and he thought it might have been associated with a recent UTI, and placed me on ciproflaxin, which did not have an effect. Could this be a variocele, and if so should I be concerned? What type of treatment is available?
Thanks in advance to all who respond.
|Theresa Jones, RN - Wed Jun 14, 2006 4:50 am||
Varicocele's much of the time are asymptomatic (causing no symptoms). However, when symptoms do arise there may be a feeling of heaviness and ache in the testicles. There may also be a feeling of a "bag of worms", so to speak. Mild symptoms may be alleviated by snug fitting undershorts or scrotal support. One of the complications of a varicocele aside from the obvious pain is a problem with fertility because the blood flow isn't properly cooled and may cause damage to sperm. When symptoms become more than mild and there are issues regarding fertility, varicoceles can be surgically treated. Diagnostics (accurate and painless) that identify if this condition is present is Ultrasonography. I would suggest that you notify your physician that the discomfort and other symptoms remain present and the cycle of Antibiotic therapy had no effect. A re-evaluation by your PCP may be recommended or referral to a Urologist to identify if any underlying abnormality is present.
Theresa Jones, RN
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.